MAUDE Adverse Event Report: UNITED ORTHOPEDIC CORPORATION USTAR II KNEE SYSTEM; KNEE REPLACEMENT

UNITED ORTHOPEDIC CORPORATION USTAR II KNEE SYSTEM; KNEE REPLACEMENT
Model Number 2315-3213, 2115-1330
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported that they got out of a chair and experienced pain.They indicated no fall or trauma.Previous ustar ii patient presented with pain and instability.X-ray imaging revealed dislocation of the femoral component and tibial insert yoke and a revision was scheduled.During surgery, surgeon noted the insert screw connecting the femoral component insert and yoke had bent.Original surgery was on (b)(6) 2023 and revision was conducted on (b)(6) 2024.Revision surgery was successfully completed.
 
Additional Manufacturer Narrative
Receiving the awareness of this case from importer, investigation into the cause of the adverse event is in progress.
 
Additional Manufacturer Narrative
According to the investigation, it is confirmed from the product manufacturing inspection records that the dimensions of the abnormal device met the manufacturing tolerance.From the observation of the returned device, there is no evidence of assembly between the screw taper and the internal taper of the adapter, moreover, significant pressure marks are present on the end face of taper of the screw.Based on the comprehensive analysis, it is inferred that the root cause of this case is misalignment during the assembly of the adapter and screw, ultimately leading to implant dislocation.
 
Event or Problem Description
The patient reported that they got out of a chair and experienced pain.They indicated no fall or trauma.Previous ustar ii patient presented with pain and instability.X-ray imaging revealed dislocation of the femoral component and tibial insert yoke and a revision was scheduled.During surgery, surgeon noted the insert screw connecting the femoral component insert and yoke had bent.Original surgery was on (b)(6) 2023 and revision was conducted on (b)(6) , 2024.Revision surgery was successfully completed.

Brand Name
USTAR II KNEE SYSTEM
Common Device Name
KNEE REPLACEMENT
Manufacturer (Section D)
UNITED ORTHOPEDIC CORPORATION
no. 57, park ave. 2
science park
hsinchu city, 30075
TW  30075
Manufacturer (Section G)
UNITED ORTHOPEDIC CORPORATION
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
Manufacturer Contact
lois ho
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
MDR Report Key18834187
Report Number9681642-2024-00002
Device Sequence Number12569407
Product Code KRO
UDI-Device Identifier04719872179481
UDI-Public(01)04719872179481(17)280706(10)23G030A,(01)04711605580328(17)280914(10)23J382B
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190100
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2315-3213, 2115-1330
Device Lot Number23J382B, 23G030A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
USTAR FEMORAL COMPONENT, #3, LEFT.; XPE TIBIAL INSERT, RS, S, 17 MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale